Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 25, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jan 21, 2016, 2:41 PM CST for Avoyelles Parish, Rapides Parish, Vernon Parish, Louisiana. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 21, 2016, 2:41 PM CST (20:41 UTC)
- Expired
- Jan 21, 2016, 3:30 PM CST
- In force
- 49 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Avoyelles Parish, LA, Rapides Parish, LA, Vernon Parish, LA
The radar
The Ft Polk radar (KPOE), 57 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 21, 2:52 PM CST | HAIL 1.25 | Glenmora, LA | PUBLIC POSTED A PHOTO OF HAIL AT PLAINVIEW HIGH SCHOOL IN GLENMORA. TIME ESTIMATED BY RADAR. |
| Jan 21, 3:10 PM CST | TSTM WND DMG | Ball, LA | RAPIDES SHERIFF REPORTS POWERLINES DOWN, A CATTLE TRAILER THROWN ACROSS A ROAD AND SHEDS DESTROYED ALONG POWELL DR IN BALL, LA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 21, 11:48 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1051 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 548 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted.
759
WUUS54 KLCH 212041
SVRLCH
LAC009-079-115-212130-
/O.NEW.KLCH.SV.W.0025.160121T2041Z-160121T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
241 PM CST THU JAN 21 2016
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN VERNON PARISH IN WEST CENTRAL LOUISIANA...
RAPIDES PARISH IN CENTRAL LOUISIANA...
NORTHWESTERN AVOYELLES PARISH IN CENTRAL LOUISIANA...
* UNTIL 330 PM CST
* AT 241 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR TIMBER TRAILS TO NEAR GLENMORA TO NEAR
CRAVENS...MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ALEXANDRIA...PINEVILLE...MARKSVILLE...GLENMORA...BOYCE...
CHENEYVILLE...LENA...EFFIE...PITKIN...HINESTON...ALEXANDRIA
INTERNATIONAL AIRPORT...BALL...COLFAX...LECOMPTE...LACAMP...
KOLIN...LIBUSE...CRAVENS...PARADISE AND CLIFTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST FOR WEST CENTRAL
LOUISIANA.
LAT...LON 3150 9268 3145 9271 3145 9268 3139 9266
3148 9220 3147 9216 3141 9215 3136 9208
3133 9208 3134 9203 3132 9200 3128 9202
3121 9197 3096 9228 3100 9239 3095 9248
3091 9250 3089 9317 3147 9278 3152 9272
TIME...MOT...LOC 2041Z 240DEG 42KT 3143 9255 3101 9265 3094 9299
HAIL...1.00IN
WIND...60MPH
$$
TINGLER2 follow-up statements
003
WWUS54 KLCH 212103
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
303 PM CST THU JAN 21 2016
LAC115-212112-
/O.CAN.KLCH.SV.W.0025.000000T0000Z-160121T2130Z/
VERNON LA-
303 PM CST THU JAN 21 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN VERNON PARISH IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST FOR CENTRAL
LOUISIANA.
LAT...LON 3143 9244 3148 9220 3147 9216 3141 9215
3136 9208 3133 9208 3134 9203 3132 9200
3128 9202 3121 9197 3096 9228 3100 9239
3095 9248 3091 9250 3091 9280 3125 9273
TIME...MOT...LOC 2102Z 254DEG 34KT 3137 9234 3107 9242 3096 9256
$$
LAC009-079-212130-
/O.CON.KLCH.SV.W.0025.000000T0000Z-160121T2130Z/
RAPIDES LA-AVOYELLES LA-
303 PM CST THU JAN 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CST
FOR RAPIDES AND NORTHWESTERN AVOYELLES PARISHES...
AT 302 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LIBUSE TO NEAR LECOMPTE TO GLENMORA...MOVING EAST AT
40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ALEXANDRIA...PINEVILLE...MARKSVILLE...GLENMORA...CHENEYVILLE...
EFFIE...ALEXANDRIA INTERNATIONAL AIRPORT...BALL...LECOMPTE...KOLIN...
LIBUSE...PARADISE...DEVILLE...TIOGA...OTIS...ELMER...GARDNER...
RUBY...KINGSVILLE AND HOLLOWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST FOR CENTRAL
LOUISIANA.
LAT...LON 3143 9244 3148 9220 3147 9216 3141 9215
3136 9208 3133 9208 3134 9203 3132 9200
3128 9202 3121 9197 3096 9228 3100 9239
3095 9248 3091 9250 3091 9280 3125 9273
TIME...MOT...LOC 2102Z 254DEG 34KT 3137 9234 3107 9242 3096 9256
HAIL...1.00IN
WIND...60MPH
$$
TINGLER867
WWUS54 KLCH 212123
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
323 PM CST THU JAN 21 2016
LAC009-079-212130-
/O.CON.KLCH.SV.W.0025.000000T0000Z-160121T2130Z/
RAPIDES LA-AVOYELLES LA-
323 PM CST THU JAN 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CST
FOR EASTERN RAPIDES AND NORTHWESTERN AVOYELLES PARISHES...
AT 322 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM RUBY TO NEAR CHENEYVILLE TO NEAR GLENMORA...MOVING
EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MARKSVILLE...GLENMORA...CHENEYVILLE...EFFIE...LECOMPTE...KOLIN...
RUBY...DEVILLE...HOLLOWAY...POLAND...ECHO...BROUILLETTE...
CENTERPOINT...WOODWORTH...FOREST HILL AND MCNARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST FOR CENTRAL
LOUISIANA.
LAT...LON 3122 9242 3145 9221 3136 9208 3133 9208
3134 9203 3132 9200 3128 9202 3121 9197
3096 9228 3100 9239 3095 9248 3091 9250
3091 9280
TIME...MOT...LOC 2122Z 252DEG 35KT 3120 9226 3105 9228 3094 9264
HAIL...1.00IN
WIND...60MPH
$$
TINGLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 21, 11:58 AM CST, 2 hours 43 minutes earlier.
Area forecast discussion, Jan 21, 11:58 AM CST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1158 AM CST THU JAN 21 2016
.UPDATE...
GRIDS/ZONES UPDATED FOR TORNADO WATCH #5 VALID TIL 01Z/19CST.
25
&&
.PREV DISCUSSION... /ISSUED 1141 AM CST THU JAN 21 2016/
DISCUSSION...
21/18Z TAF ISSUANCE.
AVIATION...
WARM FRONT CONTINUES TO LIFT NORTH ACRS THE AREA WITH VFR
CONDITIONS AT SRN TAF SITES WHILE FOG WITH LIFR VSBYS/CIGS
PERSISTS AT AEX. EXPECT IMPROVING CIGS/VSBYS ACRS CNTL LA AS THE
FRONT MOVES FURTHER NORTH DURING THE AFTN. MEANWHILE...ISLTD
SHRA/TSRA ARE DEVELOPING ACRS LA WITH MORE SCTD ACTIVITY ACRS SE
TX IN ADVANCE OF A STRONG UPR LOW AND SFC COLD FRONT MOVING INTO
THE REGION. CONVECTIVE COVG WILL INCREASE DURING THE AFTN WITH A
BAND OF STORMS...SOME STRONG...APPROACHING BPT AROUND 21Z THEN
MOVING EAST ACRS THE AREA AND EXITING LFT/ARA AROUND 03Z THIS
EVENING. STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO
GROUND LIGHTNING AS WELL AS STRONG WIND GUSTS AND HAIL...IN
ADDITION TO REDUCING CIGS/VSBYS TO IFR. WINDS WILL SHIFT WEST THEN
NW IN THE WAKE OF THE COLD FRONT LATE THIS AFTN AND EVENING...WITH
SUSTAINED WINDS AROUND 20 KT AND GUSTS TO 30 KT EXPECTED THROUGH
EARLY FRI. MVFR CIGS WILL GRADUALLY IMPROVE FRI MORNING. 24
PREV DISCUSSION... /ISSUED 1100 AM CST THU JAN 21 2016/
DISCUSSION...
UPDATED POPS FOR THE REMAINDER OF THE DAY BASED ON LATEST RADAR
TRENDS...OTHERWISE NO CHANGES TO INHERITED GRIDS/ZONES AS
SHOWERS/STORMS WILL BECOME WIDESPREAD AS A STRONG SHORTWAVE ALOFT
AND ASSOCIATED SFC LOW/STRONG COLD FRONT APPROACH. REGIONAL 12Z
SOUNDINGS STILL SUPPORT INCLUDED SEVERE WORDING INTO THE EVENING
HOURS.
25
PREV DISCUSSION... /ISSUED 621 AM CST THU JAN 21 2016/
UPDATE...HAVE ISSUED A DENSE FOG ADVISORY FOR PORTIONS OF
ACADIANA. UPDATED FORECAST IS OUT.
PREV DISCUSSION... /ISSUED 329 AM CST THU JAN 21 2016/
DISCUSSION...ISOLATED SHOWERS NOW DOTTING THE AREA EARLY THIS
MORNING WITH AN INCREASINGLY ACTIVE WEATHER DAY ANTICIPATED.
SURFACE LOW PRESSURE OVER CENTRAL TEXAS IS NOW IN THE PROCESS OF
INTENSIFYING WITH THE APPROACH OF A DEEPENING AND INCREASINGLY
SHARP MID/UPPER LEVEL TROF INTO THE TEXAS PANHANDLE. EASTWARD
ADVANCING FEATURES WILL BRING RISING RAIN CHANCES THROUGH THE DAY
WITH MODELS CONSISTENT IN MOVING THE SURFACE LOW ACROSS NORTHERN
LOUISIANA DURING THE AFTERNOON AND EARLY EVENING HOURS WITH AN
ASSOCIATED COLD FRONT ADVANCING ACROSS THE FORECAST AREA.
CARRYING LIKELY TO CATEGORICAL POPS FOR SHOWERS AND THUNDERSTORMS.
WITH A RAPID PROGRESSIVE OF SYSTEM...EXTENSIVE RAINS ARE NOT
EXPECTED WITH AREAL AMOUNTS GENERALLY UNDER 1 INCH. AS IS ALWAYS
THE CASE THOUGH...STRONGER STORMS COULD PRODUCE SOME BRIEF
LOCALLY HEAVY RAINFALL.
MAIN CONCERN IS FOR A SEVERE THREAT EVOLVING THROUGH THE DAY. THE
STORM PREDICTION CENTER HAS NOW ENCOMPASSED THE FORECAST AREA
WITHIN A SLIGHT RISK OF SEVERE...WITH A MORE CONCERNING ENHANCED
RISK FOR MUCH OF SOUTH AND CENTRAL LOUISIANA. ALL INGREDIENTS
COMING TOGETHER INCLUDING MODERATE INSTABILITY WITH CAPES MAXING
OUT FROM 1500-2000 J/KG. 0-6 KM BULK SHEAR FROM 50 TO 70 KNOTS.
1-3 KM HELICITY VALUES FROM 200-300. ROTATING STORMS EXPECTED.
HAIL...DAMAGING WINDS AND TORNADOES WILL ALL BE IN PLAY.
RAINS END OVERNIGHT WITH SYSTEM EXITING EAST. HIGH PRESSURE WILL
THEN BUILD INTO THE REGION YIELDING A DRY WEATHER PATTERN THROUGH
THE WEEKEND. A STRONG NORTHERLY FLOW THROUGH THE COLUMN WILL
BRING ANOTHER ROUND OF TEMPERATURES WELL BELOW THE NORM WITH LOWS
REACHING OR NEAR FREEZING FOR ALL BUT THE IMMEDIATE COAST SATURDAY
MORNING AS 1030 MB HIGH DROPS DOWN INTO THE MIDWEST. DAYTIME HIGHS
RISE ONLY INTO THE LOW 50S. TEMPS LOOK TO BE JUST SLIGHTLY SUNDAY.
WARMER WEATHER RETURNS BRIEFLY MONDAY...ALONG WITH A RETURNING
CHANCE OF RAINS AHEAD OF OUR NEXT FRONTAL PASSAGE.
MARINE...LOW PRESSURE INTENSIFYING OVER CENTRAL TEXAS WILL
ADVANCE EAST ACROSS NORTHERN LOUISIANA TODAY AND INTO THE LOWER
MISSISSIPPI VALLEY OVERNIGHT. THIS FEATURE WILL BE ACCOMPANIED BY
A STRONG COLD FRONT MOVING ACROSS THE NORTHWEST GULF LATE THIS
AFTERNOON AND EVENING. A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS
CAN BE EXPECTED ALONG AND AHEAD OF THE FRONT AS WELL AS
INCREASINGLY STRONG SOUTH WINDS BECOMING WEST PRIOR TO ITS
PASSAGE. RAINS WILL END WITH PASSAGE OF THE BOUNDARY BUT EXTREMELY
STRONG AND GUSTY NORTHWEST WINDS WILL SET UP FOR AN EXTENDED
PERIOD OVER THE NORTHERN GULF. A SMALL CRAFT ADVISORY IS IN EFFECT
NEAR SHORE. A GALE WARNING IS IN EFFECT FOR THE OUTER WATERS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 68 40 46 30 / 80 70 20 10
LCH 70 42 50 33 / 80 40 10 0
LFT 71 44 50 32 / 80 70 10 0
BPT 71 40 51 33 / 80 30 10 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR GMZ470-472-
475.
SMALL CRAFT ADVISORY FROM 6 PM FRIDAY TO 6 AM CST SATURDAY FOR
GMZ470-472-475.
GALE WARNING FROM 6 PM THIS EVENING TO 6 PM CST FRIDAY FOR
GMZ470-472-475.
LOW WATER ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST SATURDAY
FOR GMZ430-432-435.
SMALL CRAFT EXERCISE CAUTION FROM 6 PM CST THIS EVENING THROUGH
LATE FRIDAY NIGHT FOR GMZ430-432-435.
SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST SATURDAY
FOR GMZ450-452-455.
SMALL CRAFT EXERCISE CAUTION UNTIL 6 PM CST THIS EVENING FOR
GMZ450-452-455.
&&Hazardous weather outlook, Jan 21, 4:13 AM CST, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 413 AM CST THU JAN 21 2016 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 221015- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 413 AM CST THU JAN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT MAIN CONCERN IS FOR A SEVERE THREAT EVOLVING THROUGH THE DAY. THE STORM PREDICTION CENTER HAS NOW ENCOMPASSED THE FORECAST AREA WITHIN A SLIGHT RISK OF SEVERE...WITH A MORE CONCERNING ENHANCED RISK FOR MUCH OF SOUTH AND CENTRAL LOUISIANA. ALL INGREDIENTS COMING TOGETHER INCLUDING MODERATE INSTABILITY WITH CAPES MAXING OUT FROM 1500-2000 J/KG. 0-6 KM BULK SHEAR FROM 50 TO 70 KNOTS. 1-3 KM HELICITY VALUES FROM 200-300. ROTATING STORMS EXPECTED. HAIL...DAMAGING WINDS AND TORNADOES WILL ALL BE IN PLAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO SIGNIFICANT WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. GMZ430-432-435-450-452-455-470-472-475-221015- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 413 AM CST THU JAN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT LOW PRESSURE INTENSIFYING OVER CENTRAL TEXAS WILL ADVANCE EAST ACROSS NORTHERN LOUISIANA TODAY AND INTO THE LOWER MISSISSIPPI VALLEY OVERNIGHT. THIS FEATURE WILL BE ACCOMPANIED BY A STRONG COLD FRONT MOVING ACROSS THE NORTHWEST GULF LATE THIS AFTERNOON AND EVENING. A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ALONG AND AHEAD OF THE FRONT AS WELL AS INCREASINGLY STRONG SOUTH WINDS BECOMING WEST PRIOR TO ITS PASSAGE. RAINS WILL END WITH PASSAGE OF THE BOUNDARY BUT EXTREMELY STRONG AND GUSTY NORTHWEST WINDS WILL SET UP FOR AN EXTENDED PERIOD OVER THE NORTHERN GULF. A SMALL CRAFT ADVISORY IS IN EFFECT NEAR SHORE. A GALE WARNING IS IN EFFECT FOR THE OUTER WATERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG WINDS AND ELEVATED SEAS ARE EXPECTED TO CONTINUE FRIDAY AND FRIDAY NIGHT BEFORE FINALLY SUBSIDING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE REQUIRED.
In the hours before
Local storm report, Jan 21, 1:52 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
152 PM CST THU JAN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL DE RIDDER 30.85N 93.29W
01/21/2016 E1.25 INCH BEAUREGARD LA STORM CHASER
STORM CHASER REPORTS HALF DOLLAR SIZE HAIL ALONG HWY 171
AND HWY 26 IN DERIDDER.
&&
DJONESSpecial weather statement, Jan 21, 2:01 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
201 PM CST THU JAN 21 2016
LAZ027-028-212015-
RAPIDES LA-VERNON LA-
201 PM CST THU JAN 21 2016
...SPECIAL WEATHER STATEMENT...
AT 158 PM CST...WEATHER OBSERVERS AT FORT POLK HAVE REPORTED FUNNEL
CLOUDS WITH THE LINE OF STORMS ACROSS VERNON PARISH. THE STORM
REMAINS IN AN ENVIRONMENT FAVORABLE FOR TORNADOES AND RESIDENTS NEED
TO REMAIN UP TO DATE ON THE LATEST DEVELOPMENTS.
THESE STORMS ARE MOVING NORTHEAST AT 40 MPH.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST FOR WEST CENTRAL
LOUISIANA.
LAT...LON 3147 9269 3147 9271 3145 9271 3145 9268
3143 9269 3141 9268 3140 9269 3140 9267
3139 9266 3139 9264 3101 9281 3096 9319
3113 9315 3140 9289 3142 9285 3143 9284
3144 9281 3152 9272
TIME...MOT...LOC 1958Z 229DEG 34KT 3132 9285 3114 9289 3105 9307
TINGLERLocal storm report, Jan 21, 2:03 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
203 PM CST THU JAN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL DE RIDDER 30.85N 93.29W
01/21/2016 E1.75 INCH BEAUREGARD LA LAW ENFORCEMENT
BEAUREGARD SHERIFF REPORTS GOLF BALL SIZE HAIL IN DE
RIDDER.
&&
DJONESSpecial weather statement, Jan 21, 2:04 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
204 PM CST THU JAN 21 2016
LAZ029-212030-
AVOYELLES LA-
204 PM CST THU JAN 21 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN AVOYELLES PARISH
UNTIL 230 PM CST...
AT 204 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SIMMESPORT...MOVING NORTHEAST AT 40 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SIMMESPORT...BIG BEND AND HAMBURG.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST FOR CENTRAL
LOUISIANA.
LAT...LON 3120 9173 3120 9169 3119 9168 3117 9168
3116 9170 3114 9172 3110 9170 3109 9172
3107 9171 3105 9172 3099 9178 3098 9180
3093 9180 3091 9183 3104 9196 3122 9178
3122 9176
TIME...MOT...LOC 2004Z 229DEG 34KT 3103 9183
TINGLERSpecial weather statement, Jan 21, 2:24 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 224 PM CST THU JAN 21 2016 LAZ030-041-TXZ262-212100- BEAUREGARD LA-CALCASIEU LA-SOUTHERN NEWTON TX- 224 PM CST THU JAN 21 2016 ...SPECIAL WEATHER STATEMENT... AT 223 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FIELDS...MOVING EAST AT 35 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RAGLEY...FIELDS...DE QUINCY...DEQUINCY AND ORETTA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST FOR SOUTHWESTERN LOUISIANA AND SOUTHEASTERN TEXAS. LAT...LON 3066 9330 3041 9318 3037 9368 3052 9371 TIME...MOT...LOC 2023Z 253DEG 28KT 3046 9359 24
Special weather statement, Jan 21, 2:27 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
227 PM CST THU JAN 21 2016
LAZ041-073-TXZ215-216-212100-
WEST CAMERON LA-CALCASIEU LA-JEFFERSON TX-ORANGE TX-
227 PM CST THU JAN 21 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMERON AND
SOUTHWESTERN CALCASIEU PARISHES...EASTERN ORANGE AND EAST CENTRAL
JEFFERSON COUNTIES UNTIL 300 PM CST...
AT 227 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR FOREST HEIGHTS TO NEAR
LA BELLE...AND MOVING NORTHEAST AT 40 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PORT ARTHUR...ORANGE...NEDERLAND...GROVES...PORT NECHES...BRIDGE
CITY...WEST ORANGE...VINTON...SABINE NATIONAL WILDLIFE...CENTRAL
GARDENS...ORANGEFIELD...PORT ACRES...BUHLER...EDGERLY AND SOUTHEAST
TEXAS REGIONAL AIRPORT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST FOR SOUTHWESTERN
LOUISIANA AND SOUTHEASTERN TEXAS.
LAT...LON 2973 9425 3022 9385 3024 9371 3037 9334
2990 9358 2985 9379 2986 9379 2991 9377
2997 9376 3000 9379 2998 9383 2999 9386
2998 9385 2993 9386 2986 9393 2984 9392
2984 9395 2981 9393
TIME...MOT...LOC 2027Z 246DEG 35KT 3021 9370 2981 9412
24The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 9:19 PM CST | Small Craft Advisory | LCH | 60 hr | |
| Jan 21, 3:40 AM CST | Gale Warning | LCH | 48 hr | |
| Jan 21, 3:40 AM CST | Small Craft Advisory | LCH | 53 hr | |
| Jan 21, 4:28 AM CST | Special Weather Statement | LCH | Beauregard, Vernon | 62 min |
| Jan 21, 4:56 AM CST | Severe Thunderstorm Warning | LCH | Vernon | 49 min |
| Jan 21, 5:11 AM CST | Tornado Warning | LCH | Rapides, Vernon | 21 min |
| Jan 21, 5:32 AM CST | Low Water Advisory | LCH | 34 hr | |
| Jan 21, 5:43 AM CST | Special Weather Statement | LCH | Grant | 62 min |
| Jan 21, 6:07 AM CST | Special Weather Statement | LCH | Avoyelles | 53 min |
| Jan 21, 6:12 AM CST | Dense Fog Advisory | LCH | Lafayette, Saint Martin | 3 hr |
| Jan 21, 12:29 PM CST | Special Weather Statement | LCH | Jefferson Davis | 46 min |
| Jan 21, 12:43 PM CST | Tornado Warning | LCH | Beauregard | 38 min |
| Jan 21, 12:49 PM CST | Special Weather Statement | LCH | Vernon | 41 min |
| Jan 21, 1:05 PM CST | Severe Thunderstorm Warning | LCH | Vernon | 40 min |
| Jan 21, 1:19 PM CST | Severe Thunderstorm Warning | LCH | Beauregard | 41 min |
| Jan 21, 1:48 PM CST | Special Weather Statement | LCH | Rapides, Vernon | 57 min |
| Jan 21, 1:55 PM CST | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Rapides, Vernon | 50 min |
| Jan 21, 2:01 PM CST | Special Weather Statement | LCH | Vernon | 14 min |
| Jan 21, 2:04 PM CST | Special Weather Statement | LCH | Avoyelles | 26 min |
| Jan 21, 2:08 PM CST | Severe Thunderstorm Warning | LCH | Avoyelles | 37 min |
| Jan 21, 2:18 PM CST | Tornado Warning | LCH | Avoyelles | 27 min |
| Jan 21, 2:24 PM CST | Special Weather Statement | LCH | Beauregard | 36 min |
| Jan 21, 2:33 PM CST | Special Marine Warning | LCH | 42 min | |
| Jan 21, 2:49 PM CST | Severe Thunderstorm Warning | LCH | Avoyelles | 26 min |
| Jan 21, 3:06 PM CST | Wind Advisory | LCH | Allen, Avoyelles, Cameron, Evangeline, Lafayette, Rapides and 2 more | 26 hr |
| Jan 21, 3:31 PM CST | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 44 min |
| Jan 21, 4:40 PM CST | Special Weather Statement | LCH | Lafayette | 50 min |
| Jan 21, 4:58 PM CST | Special Marine Warning | LCH | 32 min | |
| Jan 21, 5:11 PM CST | Special Marine Warning | LCH | 34 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.